Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 22, 2025, 7:45 PM CDT for Butler County, Saunders County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2025, 7:45 PM CDT (00:45 UTC)
- Expired
- Sep 22, 2025, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Butler County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 41 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 8:26 PM CDT | HAIL 1.75 | 2 W Prague, NE | |
| Sep 22, 8:36 PM CDT | HAIL 1.5 | 1 E Prague, NE | Ping pong ball size hail reported near Prague. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2545 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.5
The text
As transmitted.
877
WUUS53 KOAX 230045
SVROAX
NEC023-155-230130-
/O.NEW.KOAX.SV.W.0252.250923T0045Z-250923T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
745 PM CDT Mon Sep 22 2025
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
East central Butler County in east central Nebraska...
Northwestern Saunders County in east central Nebraska...
* Until 830 PM CDT.
* At 745 PM CDT, a severe thunderstorm was located 3 miles south of
Bruno, or 9 miles east of David City, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bruno around 750 PM CDT.
Prague around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4111 9692 4129 9704 4145 9678 4115 9652
TIME...MOT...LOC 0045Z 239DEG 13KT 4124 9694
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Castillo3 follow-up statements
215
WWUS53 KOAX 230104
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
804 PM CDT Mon Sep 22 2025
NEC023-155-230130-
/O.CON.KOAX.SV.W.0252.000000T0000Z-250923T0130Z/
Butler NE-Saunders NE-
804 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL BUTLER AND NORTHWESTERN SAUNDERS COUNTIES...
At 804 PM CDT, a severe thunderstorm was located over Prague, or 10
miles northwest of Wahoo, moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Malmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4119 9655 4115 9685 4134 9696 4145 9678
TIME...MOT...LOC 0104Z 239DEG 19KT 4130 9679
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Castillo867
WWUS53 KOAX 230111
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
811 PM CDT Mon Sep 22 2025
NEC023-230121-
/O.CAN.KOAX.SV.W.0252.000000T0000Z-250923T0130Z/
Butler NE-
811 PM CDT Mon Sep 22 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4127 9662 4122 9685 4137 9691 4145 9678
TIME...MOT...LOC 0111Z 242DEG 11KT 4130 9678
$$
NEC155-230130-
/O.CON.KOAX.SV.W.0252.000000T0000Z-250923T0130Z/
Saunders NE-
811 PM CDT Mon Sep 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN SAUNDERS COUNTY...
At 811 PM CDT, a severe thunderstorm was located over Prague, or 10
miles northwest of Wahoo, moving northeast at 10 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Prague, Morse Bluff, Malmo, and Czechland Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4127 9662 4122 9685 4137 9691 4145 9678
TIME...MOT...LOC 0111Z 242DEG 11KT 4130 9678
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Castillo728 WWUS53 KOAX 230127 SVSOAX Severe Weather Statement National Weather Service Omaha/Valley Nebraska 827 PM CDT Mon Sep 22 2025 NEC155-230135- /O.EXP.KOAX.SV.W.0252.000000T0000Z-250923T0130Z/ Saunders NE- 827 PM CDT Mon Sep 22 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAUNDERS COUNTY WILL EXPIRE AT 830 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. Remember, a Severe Thunderstorm Warning still remains in effect for portions of northern Saunders County until 9 pm. && LAT...LON 4127 9662 4122 9685 4137 9691 4145 9678 TIME...MOT...LOC 0125Z 239DEG 13KT 4132 9673 $$ Castillo
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:36 PM CDT, 1 hour 9 minutes earlier. Its key messages:
- Thunderstorms tonight with a Slight Risk for severe storms. Primary hazards: large hail, damaging winds, locally heavy rainfall leading to flash flooding
- Showers and weak storms linger into Tuesday along and south of I-80 with cooler temperatures midweek
- Dry weather expected starting Wednesday through the end of the week with temperatures warming back into the low 80s by Friday
Area forecast discussion, Sep 22, 6:36 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 636 PM CDT Mon Sep 22 2025 .KEY MESSAGES... - Thunderstorms tonight with a Slight Risk for severe storms. Primary hazards: large hail, damaging winds, locally heavy rainfall leading to flash flooding - Showers and weak storms linger into Tuesday along and south of I-80 with cooler temperatures midweek - Dry weather expected starting Wednesday through the end of the week with temperatures warming back into the low 80s by Friday && .DISCUSSION... Issued at 222 PM CDT Mon Sep 22 2025 A weak upper-level wave is bringing light showers to the area, primarily confined along the Platte River early this afternoon. As we go into this evening, we are watching a more substantial upper-level trough move out of the Rockies and approach the area. Out ahead of this trough, we'll see more substantial height falls starting early this evening. Cloud cover this afternoon will help to stave off earlier initiation of storms this afternoon, but moderate cooling aloft and the approach of the upper-level wave should generate enough instability and provide the forcing for storm initiation starting around 6-7 PM. While timing and location of storm initiation is uncertain due to complexities with the wave moving through, severe storms do appear on the table for this evening. Environmental shear in the model soundings from the CAMs appears moderate with fairly good veering with height in the lower levels of the hodograph. LCL heights will be higher leading to a lower potential for tornadoes, but if we can get storms to develop and latch on to the boundary we could potentially get a tornado or two. SPC has a 2% tornado risk for our area. The greater potential will be for large hail, damaging winds, and locally heavy rainfall. Analogs for the soundings suggest potential for up to baseball- size hail, but that window may be relatively short (through around 9 PM) as once storms evolve from cellular to storm clusters, max hail size will likely drop to quarters. Another significant concern for tonight is potential for training storms and heavy rainfall. WPC has our area under a marginal risk for excessive rainfall. Believe there is a bit better chance than just marginal as ensembles are showing a band of 1-1.5 inches of rain along I-80 through the evening and overnight hours. Ensembles typically are on the lower side of rainfall amounts with these types of systems due to uncertainty in placement of storms leading to smoothing out of higher rainfall amounts. The HREF shows pockets of 30-40% chance of 2+ inches of rain along this band with LPMM values of 2-4 inches along the band. This leads to a likely scenario for a band of rain near I-80 of 1-3 inches of rain with locally higher amounts around 4 inches possible. More urban areas will see a greater potential for flash flooding with these rainfall amounts, as more rural areas likely will be able to absorb amounts of 1-2 inches. Higher-end amounts could still cause problems in rural areas. Showers and storms will linger into Tuesday along and south of I-80 as the upper-level trough drives the surface low south into Kansas and Missouri. Severe chances will drop near zero as instability and shear will be very limited on Tuesday. Areas that see rain most of the day will only see highs get up into the upper 60s Tuesday afternoon, while locations in northeast Nebraska will likely warm into the low-to-mid 70s. Wednesday an upper-levle ridge over the Rockies shifts eastward into the Northern Plains. This should bring an end to rain chances Wednesday morning and lead to a warming trend going into the end of the week. Highs Thursday and Friday will get back up around or above 80 degrees under mostly clear skies. Over the weekend we see this ridge break down with the approach of a second High moving in from the PacNW. This should keep us dry and mild over the weekend as well. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 636 PM CDT Mon Sep 22 2025 VFR conditions are observed for the start of the TAF cycle at all terminals. Showers and storms are still expected for this evening into the overnight hours, and with this update, timing still remains a challenge but have refined expected arrival at terminals according to latest guidance. Storms may become severe, with large hail and damaging winds to 60 mph. Expect amendments and adjustments to TAFs as we go through the nighttime hours. Showers and storms will eventually clear out from north to south throughout the day Tuesday, but will linger the longest at KLNK. Ceilings will drop to MVFR across terminals after 09z at KOFK, and after 14z at KOMA and KLNK. Brief reductions to IFR remain possible at KOFK from 13 to 15z. Winds will shift from south southeast to northeast overnight but remain under 12kts outside of any strong storms throughout the period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...McCoy AVIATION...Castillo
Hazardous weather outlook, Sep 22, 2:41 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 241 PM CDT Mon Sep 22 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231945- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- 241 PM CDT Mon Sep 22 2025 This Hazardous Weather Outlook is for southwest Iowa, west central Iowa, east central Nebraska, northeast Nebraska and southeast Nebraska. .DAY ONE...This afternoon and tonight. A few strong to severe storms possible this evening into the overnight hours, with primary hazards being large hail, damaging winds, and heavy rain leading to flash flooding. An isolated tornado cannot be entirely ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and storms will linger through the day on Tuesday along and south of I-80, with low (<5%) chance for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:02 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 43 min |
| Sep 22, 8:21 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 39 min |
| Sep 22, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 40 min |
| Sep 22, 8:56 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 49 min |
| Sep 22, 9:05 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 55 min |
| Sep 22, 9:10 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 50 min |
| Sep 22, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 42 min |
| Sep 22, 9:44 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders, Washington | 26 min |
| Sep 22, 9:51 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders | 39 min |
| Sep 22, 9:58 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 47 min |
| Sep 22, 10:07 PM CDT | Areal Flood Advisory | OAX | Saunders | 3 hr |
| Sep 22, 10:07 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 38 min |
| Sep 22, 10:14 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 46 min |
| Sep 22, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 42 min |
| Sep 23, 4:40 AM CDT | Areal Flood Advisory | OAX | Johnson, Nemaha, Pawnee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.